Louisiana, 2010

Flash Flood and Damaging Wind in Louisiana, May 16, 2010

May 16, 2010 · NWS LIX · 2 events in 2 counties and zones

Scattered thunderstorms produced reports of wind damage and flash flooding in the New Orleans Metro area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Scattered thunderstorms produced reports of wind damage and flash flooding in the New Orleans Metro area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 16, 3:08 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, May 16, 3:08 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 AM CDT SUN MAY 16 2010

.SYNOPSIS...
A SLOW MOVING COLD FRONT EXTENDS FROM A LOW OVER THE COASTAL
CAROLINAS WESTWARD THROUGH TENNESSEE. THE FRONT BECOMES STATIONARY
NEAR MEMPHIS AND EXTENDS SOUTHWESTWARD THROUGH CENTRAL ARKANSAS AND
INTO EASTERN TEXAS. HIGH PRESSURE IS CENTERED OVER THE GREAT LAKES
REGION WITH THE MAIN RIDGE AXIS EXTENDING SOUTHWESTWARD TOWARD THE
FOUR CORNERS REGION.

A LARGE AREA OF THUNDERSTORMS IS PRESENT JUST WEST OF THE
ATCHAFALAYA RIVER. WHILE THE INDIVIDUAL CELLS ARE MOVING
NORTHWARD...THE OVERALL COMPLEX IS SLOWLY MOVING EASTWARD AND
SHOULD MOVE INTO THE LOCAL FORECAST AREA EARLY THIS MORNING.
ADDITIONAL THUNDERSTORMS ARE PRESENT OVER EXTREME SOUTHERN
MISSISSIPPI AND ALABAMA. MOST OF THESE STORMS ARE EAST OF THE
LOCAL AREA...BUT A FEW CONTINUE TO AFFECT HARRISON AND JACKSON
COUNTIES IN COASTAL MISSISSIPPI...WHERE LOCALLY HEAVY RAINFALL HAS
LED TO A FEW STREET CLOSINGS.

&&

.SHORT TERM...
EXPECT AN ACTIVE DAY TODAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS
AFFECTING THE AREA THROUGH THIS AFTERNOON AS A SLOW MOVING
SHORTWAVE PROGRESSES EASTWARD ACROSS THE AREA. POPS ACROSS THE
ENTIRE REGION ARE NEAR 80 PERCENT FOR THE DAY. IT SHOULD BE
NOTED THAT THESE HIGH POPS SIMPLY INDICATE THAT MOST PLACES SHOULD
SEE AT LEAST SOME RAINFALL TODAY. IT DOES NOT MEAN THAT WE ARE
EXPECTING IT TO RAIN ALL DAY EVERYWHERE.

DOESN/T LOOK LIKE SEVERE WEATHER WILL BE A SIGNIFICANT ISSUE
TODAY. HOWEVER...A FEW STRONG STORMS WILL BE POSSIBLE WITH THE
MAIN THREATS BEING WIND GUSTS OF AROUND 40 MPH...FREQUENT LIGHTING
AND LOCALLY HEAVY RAINFALL. DUE TO HEAVY RAINFALL EXPERIENCED
OVERNIGHT AND DURING THE EARLY MORNING HOURS...THE MISSISSIPPI
GULF COAST WILL BE THE AREA MOST SUSCEPTIBLE TO THE IMPACTS OF
LOCALLY HEAVY RAINFALL TODAY...AT LEAST INITIALLY. STORMS WITH
HIGH RAINFALL RATES WILL NEED TO BE MONITORED CLOSELY AS THE
GROUND IN THOSE AREAS HAS BECOME MORE SATURATED. THIS  WILL LEAD
TO INCREASED RUNOFF THAT COULD EASILY RESULT IN PONDING OF WATER
OR STREET FLOODING...ESPECIALLY IN AREAS WITH POOR DRAINAGE.

THE SHORTWAVE SHOULD BE OUT OF THE AREA BY TONIGHT...WHICH SHOULD
RESULT IN A BRIEF LULL IN CONVECTION BEFORE THE MAIN UPPER TROUGH
AXIS AND SURFACE COLD FRONT MOVE INTO/THROUGH THE AREA MONDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE COLD
FRONT MOVES INTO THE AREA...HOWEVER COVERAGE NOW LOOKS LIKE TI
WILL BE LOWER THAN PREVIOUSLY FORECAST. IN FACT...ALL MAJOR MODELS
HAVE SIGNIFICANTLY DROPPED THE FORECAST POPS FOR MONDAY...OWING TO
DRIER AIR MOVING IN BEHIND TODAY/S SHORTWAVE. MOST GUIDANCE HAS
COME IN WITH POPS OF 20 OR LESS ACROSS THE REGION. DON/T FEEL
COMFORTABLE DROPPING POPS THAT SIGNIFICANTLY BASED ON ONE MODEL
RUN. SO HAVE INSTEAD SPLIT THE DIFFERENCE BETWEEN THE PREVIOUS
FORECAST AND NEW GUIDANCE. THIS RESULTS IN 30 TO 40 POPS ACROSS
THE AREA FOR MONDAY. ANY CONVECTION MONDAY SHOULD BE GENERALLY
LINEAR IN NATURE AND LOCATED ALONG THE FRONT.

.LONG TERM...
BY TUESDAY...THE FRONT SHOULD BE DRAPED SOMEWHERE NEAR THE COAST
WITH ISOLATED CONVECTION POSSIBLE IN THE VICINITY OF THE BOUNDARY.
OVERALL...DRIER CONDITIONS ARE EXPECTED DURING THE WORK WEEK AS
UPPER LEVEL RIDGING BUILDS INTO THE AREA. SUBSIDENCE ALOFT
ASSOCIATED WITH THIS RIDGING SHOULD HELP KEEP SKIES PARTLY CLOUDY
AND WILL ALSO KEEP CHANCES OF PRECIP LOW THROUGH AT LEAST MIDWEEK.
AMPLE SUNSHINE WILL HELP PUSH AFTERNOON HIGHS BACK INTO THE MID
AND UPPER 80S WITH A FEW DAYS TOPPING OUT NEAR 90 DEGREES.

THE UPPER RIDGE IS FORECAST TO SLIDE EASTWARD TOWARD THE END OF
THE WEEK AND SHOULD BE LOCATED CLOSER TO THE EASTERN SEABOARD BY
THURSDAY EVENING/FRIDAY MORNING AS AN UPPER LOW MOVES INTO THE
PLAINS STATES. EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
TOWARD THE END OF THE WEEK AS THIS SYSTEM MOVES TOWARD THE AREA.

&&

.AVIATION...
SHRA PERSISTS NEAR KGPT...RECENTLY DEVELOPED JUST SOUTH OF
KHUM...AND STRONG TSRA NEAR KARA WITH SHRA/TSRA EXTENDING NORTH NEAR
I-10 WILL BE APPROACHING KBTR BY 12Z. LIFR CONDITIONS DUE TO LOW
CIGS AND LIGHT FOG WILL PERSIST AROUND KMCB THROUGH 13-14Z. AIRMASS
REMAINS VERY MOIST AND UNSTABLE. NEXT UPPER LEVEL DISTURBANCE IS
MOVING INTO WESTERN PORTIONS OF THE FORECAST AREA AND WILL MOVE
ACROSS THE AREA DURING THE MORNING AND EARLY AFTERNOON. THIS
COMBINATION SHOULD MAKE FOR AN ACTIVE DAY FOR THE TAF SITES WITH
NUMEROUS SHRA/TSRA EXPECTED. KBTR AND KHUM WILL SEE ACTIVITY EARLY
THEN SPREADING NORTH AND EAST THROUGH THE MORNING AND EARLY
AFTERNOON. MVFR CEILINGS WITH IFR VISIBILITIES AND WIND GUSTS TO
AROUND 30 KNOTS WILL BE LIKELY WITH MANY OF THE SHRA/TSRA. EXPECT
SHOWERS AND THUNDERSTORMS TO DIMINISH THIS EVENING WITH THE LOSS OF
DAYTIME HEATING AND AS THE UPPER LEVEL DISTURBANCE BEGINS TO MOVE
OFF TO THE EAST.

&&

.MARINE...
SOUTHERLY WINDS 10 TO 15 KNOTS WILL BE GRADUALLY DECREASING BY LATE
TODAY AND TONIGHT...THEN BECOMING VARIABLE IN DIRECTION AND
GENERALLY 10 KNOTS OR LESS MONDAY THROUGH WEDNESDAY AS A WEAK FRONT
APPROACHES AND STALLS JUST INLAND FROM THE COAST. SEAS OF 3 TO 5
FEET...MAINLY DUE TO LINGERING SWELL...EARLY THIS MORNING WILL BACK
OFF TO 2 TO 4 FEET DURING THE MORNING...2 TO 3 FEET LATE TONIGHT AND
MONDAY...THEN 2 FEET OR LESS BY LATE MONDAY NIGHT THROUGH WEDNESDAY.
HIGH PRESSURE WILL MOVE EAST AND BECOME CENTERED NEAR THE ATLANTIC
COAST AGAIN THURSDAY AND FRIDAY. THIS WILL BRING WINDS BACK
AROUND TO THE SOUTHEAST WITH SPEEDS LESS THAN 15 KNOTS AND SEAS 2
TO 3 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  82  67  87  62 /  80  30  40  10
BTR  84  68  88  65 /  80  20  40  10
ASD  82  67  87  64 /  80  40  40  20
MSY  83  69  88  70 /  80  40  40  20
GPT  82  69  86  67 /  80  50  40  20
PQL  83  69  87  65 /  80  50  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

AVIATION/MARINE...22/TD
REST OF DISCUSSION...95/DM
Hazardous weather outlook, May 16, 1:37 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
237 AM CDT SUN MAY 16 2010

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-170745-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
237 AM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO BEGIN
DEVELOPING THIS MORNING AND INCREASE IN COVERAGE THROUGH THE
AFTERNOON HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT A
FEW STRONG STORMS WILL BE POSSIBLE. THE MAIN THREATS FROM THE
STRONGER STORMS WILL BE WIND GUSTS OF UP TO 40 MPH...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL.

MARINE HAZARDS...
THUNDERSTORMS DEVELOPING OVER THE COASTAL WATERS WILL PRODUCE
LOCALLY HIGHER WINDS AND SEAS THAT CAN BE HAZARDOUS FOR SMALL
CRAFT. ADDITIONALLY...ISOLATED WATERSPOUTS WILL BE POSSIBLE.

RIVER FLOODING...
THE MISSISSIPPI RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE NEAR
RED RIVER LANDING THIS EVENING AND SHOULD CREST THURSDAY.
ADDITIONALLY...THE ATCHAFALAYA RIVER IS EXPECTED TO REMAIN ABOVE
FLOOD STAGE NEAR MORGAN CITY THROUGH THE WEEK. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO MONDAY AS A SLOW MOVING
FRONT SLIDES INTO THE REGION. SEVERE WEATHER IS NOT EXPECTED BUT A
FEW STRONG THUNDERSTORMS WILL BE POSSIBLE. THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS OF UP TO 40 MPH...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL. ADDITIONALLY...THUNDERSTORMS
OCCURRING OVER THE COASTAL WATERS WILL BE CAPABLE OF PRODUCING
ISOLATED WATERSPOUTS.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE LATE IN THE
WEEK...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...PLEASE RELAY ANY
REPORTS OF WATERSPOUTS OR OTHER WEATHER HAZARDS TO THE NATIONAL
WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

95/DM

In the hours before

Special weather statement, May 16, 5:05 AM CST, 3 hours 8 minutes before
LAZ036-037-048-050-161145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CDT SUN MAY 16 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING EAST
FELICIANA PARISH...LIVINGSTON PARISH...EAST BATON ROUGE PARISH...ST.
HELENA PARISH...

AT 602 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR DENHAM SPRINGS...MOVING
NORTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WALKER...GREENWELL SPRING...WATSON...LIVINGSTON...PRIDE...
MONTPELIER AND DARLINGTON

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, May 16, 5:47 AM CST, 2 hours 26 minutes before
LAZ037-038-048-050-161245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 AM CDT SUN MAY 16 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
LIVINGSTON PARISH...TANGIPAHOA PARISH...EAST BATON ROUGE PARISH...ST.
HELENA PARISH...

AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES WEST OF HAMMOND...OR ABOUT 3
MILES EAST OF LIVINGSTON...MOVING NORTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SPRINGFIELD...HAMMOND...MONTPELIER...TICKFAW...
INDEPENDENCE...GREENSBURG...AMITE...ROSELAND AND TANGIPAHOA

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, May 16, 6:27 AM CST, 1 hour 46 minutes before
LAZ057-058-060-161315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
727 AM CDT SUN MAY 16 2010

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...ST. JAMES PARISH...

AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR RESERVE...OR ABOUT 3 MILES WEST
OF EDGARD...MOVING NORTHEAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...EDGARD...RESERVE...HAHNVILLE...LAPLACE...NORCO AND NEW SARPY

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

95/DM
Special weather statement, May 16, 7:11 AM CST, 1 hour 2 minutes before
LAZ040-MSZ077-161415-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
811 AM CDT SUN MAY 16 2010

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY
PARISH...

AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM COVINGTON
TO MANDEVILLE TO 12 MILES SOUTHWEST OF MANDEVILLE...MOVING EAST AT 15
MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
COVINGTON...MANDEVILLE...ABITA SPRINGS...LACOMBE...SLIDELL AIRPORT...
SLIDELL...PEARL RIVER...AND PICAYUNE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

22/TD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
May 16, 8:13 AM CST
Where
Jefferson County, Gretna
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
29.920, -90.050

Trees were blown down in the city of Gretna.

Flash Flood, Orleans

When
May 16, 9:47 AM CST to 10:00 AM CST
Where
Orleans County, New Orleans to 1.01 mi SSW of New Orleans
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
29.950, -90.100

Over 2.5 inches of rain between 8 am and 10 am at City Hall. Numerous roads were reported to be impassible. Cars were floating in several intersections.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226256, 226257.